MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A proper root cause analysis could not be completed nor the reported issue confirmed.Without a proper device analysis, a definitive root cause cannot be determined at this time.There was no damage reported to have been noticed during the inspection prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.Based on the information provided, the risk assessment for the lucia product, and our experience, we have determined that the following factors may have caused or contributed to the reported issue but not limited to: · misplacement of the lens: this may occur during ovd application where the cannula may catch the edge of the lens or haptic; thus, removing the lens off the "track" inside the cartridge.This may also cause the lens to fold improperly.The lens should fold in a "u" shape and if it does not this will cause the lens to eject improperly and could cause damage to the lens.· inadequate application of ovd: the ifu asks for generous amount of ovd to be applied, which covers the lens and the blue cushion.If ovd is not placed on the blue cushion advancement of the plunger may be inhibited by high frictional force and appear to become stuck.· dwell time after preparation: the ifu indicates that after you cover the whole lens and blue cushion with a generous amount of ophthalmic viscoelastic.Avoid touching the lens and blue cushion.You are to close the lid of the iol chamber to allow the lens to remain in this position until the surgeon is ready to implant it into the eye.Then you are to advance the lens to the intermediate position.Gently press the plunger forward until an audible "click" is heard.The ifu recommends that after the lens is advanced into the conical section, the lens must be injected immediately.Dwell scenarios where the lens sits in this position for a prolong time prior to injection may lead to stuck iol issue.Viscoelastic materials may lose their lubricity if allowed to stand too long.· excess force: this may be experienced when the blue cushion bypasses the iol.By attempting to push out the overridden iol, the volume of the injector tip increases and can cause the injector tip to crack or result in a stuck iol.If there is any resistance felt during implantation, the surgeon should stop immediately.It is recommended that devices with a higher diopter should advance the lens slowly, to allow the blue cushion to reshape and prevent the bypass of the iol.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.
 
Event or Problem Description
It was reported that the barrel of the inserter was split and lens was damaged.The damaged lens was extracted, and the backup lens was inserted without additional complications.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin 94568
9252164697
MDR Report Key18862600
Report Number3010126268-2024-00031
Device Sequence Number19659906
Product Code HQL
UDI-Device Identifier00843045102205
UDI-Public(01)00843045102205(11)230519(17)260430(243)1
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number621P
Device Catalogue Number003500-0056-474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown